brintellex
  • Users Online: 164
  • Print this page
  • Email this page
CASE REPORT
Year : 2021  |  Volume : 11  |  Issue : 2  |  Page : 82-85

Recurrent cardiac tamponade with stevens–Johnson's syndrome – A rare deadly combo


1 Department of Cardiology, ASRAM Medical College, Eluru, Andhra Pradesh, India
2 Department of General Medicine, ASRAM Medical College, Eluru, Andhra Pradesh, India
3 Department of Dermatology, ASRAM Medical College, Eluru, Andhra Pradesh, India

Correspondence Address:
Dr. Iragavarapu Tammiraju
Associate Professor, Department of Cardiology, Asram Medical College, Eluru - 534 005, Andhra Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/JICC.JICC_20_20

Rights and Permissions

Pericardial effusion is an accumulation of fluid in the pericardial sac. It is caused by exudative or transudative collections. Large effusions can lead to a life-threatening condition called tamponade if not intervened properly. Stevens–Johnson syndrome (SJS) and toxic epidermal necrolysis are life-threatening cutaneous drug reactions in which the epidermis is separated from the dermis. The diagnosis mainly relies on the clinical signs and histopathology of skin lesions. Immunological mechanisms, reactive drug metabolites, or interactions between these two are proposed. Here, we report a case of recurrent cardiac tamponade with SJS secondary to empirical antituberculous therapy.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed56    
    Printed2    
    Emailed0    
    PDF Downloaded6    
    Comments [Add]    

Recommend this journal